Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Robert Gompf and András Stipsicz
Title: 4-manifolds and Kirby calculus
Additional book information: Amer. Math. Soc., Providence, RI, 1999, xv + 558 pp., ISBN 0-8218-0994-6, $65.00

References [Enhancements On Off] (What's this?)

  • [A] S. Akbulut, Scharlemann's manifold is standard, Ann. Math. 149 (2) (1999), 497-510. MR 2000d:57033
  • [D] S. Donaldson, Lefschetz pencils on symplectic manifolds, J. Diff. Geom. (to appear).
  • [DK] S. Donaldson and P. Kronheimer, Geometry of four-manifolds, Oxford University Press, 1990. MR 92a:57036
  • [FQ] M. Freedman and F. Quinn, Topology of 4-manifolds, Princeton Mathematical Series 39 (1990). MR 94b:57021
  • [FS] R. Fintushel and R. Stern, Rational blowdowns of smooth 4-manifolds, J. Diff. Geom. 46 (1997), 181-235. MR 98j:57047
  • [F] T. Fuller, Diffeomorphism types of genus 2 Lefschetz fibrations, Math. Ann. 311 (1998), 163-176. MR 99f:57035
  • [HKK] J. Harer, A. Kas and R. Kirby, Handlebody decompositions of complex surfaces, Memoirs AMS 62 (350) (1986). MR 88e:57030
  • [Sch] M. Scharlemann, Constructing strange manifolds with the dodecahedral space, Duke Math. Jour. 43 (1976), 33-40. MR 53:6574
  • [Sma] S. Smale, The generalized Poincaré conjecture in higher dimensions, Bull. Amer. Math. Soc. 66 (1960), 373-375. MR 23:A2220

Review Information:

Reviewer: Dave Auckly
Affiliation: Kansas State University
Journal: Bull. Amer. Math. Soc. 38 (2001), 229-234
MSC (2000): Primary 57R65; Secondary 57N13, 53Dxx
Published electronically: December 27, 2000
Review copyright: © Copyright 2000 American Mathematical Society
American Mathematical Society